MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125400-23
Health Effect - Clinical Codes Angina (1710); Perforation (2001)
Date of Event 03/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.However, angina and arterial perforation are listed in the xience alpine everolimus eluting coronary stent systems instructions for use as known patient effects of coronary stenting procedures.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a 70% stenosed mid left anterior descending artery.Rotational atherectomy was performed with a 1.75 burr.A 3.75 x 15 mm nc trek balloon catheter was inflated to 18 atmospheres for pre-dilatation.A 4.0 x 23 mm xience alpine stent was deployed at 12 atmospheres.Post-dilatation was performed with a 4.5 x 12 mm nc trek balloon catheter to 14 atmospheres when a perforation occurred in the middle of the stent.The patient had been having chest pain since the use of the atherectomy catheter; however, the pain increased after the perforation.The 4.5 x 12 mm nc trek balloon was advanced again and inflated to a low pressure two times for a minute each time which sealed the leak.A 3.5 x 19 mm graftmaster covered stent was implanted inside the stent to prevent future re-opening.The graftmaster was post-dilated with a 3.75 x 12 mm nc trek to 12 atmospheres and a 4.4 x 12 mm nc trek to 8 atmospheres to successfully complete the procedure.There was no clinically significant delay in the procedure.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6402638
Report Number2024168-2017-02102
Device Sequence Number18965067
Product Code NIQ
UDI-Device Identifier08717648199639
UDI-Public(01)08717648199639(17)191013(10)6101041
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/13/2019
Device Catalogue Number1125400-23
Device Lot Number6101041
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2017
Initial Report FDA Received Date03/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON: NC TREK 4.5X12
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient Weight55